Alert archive / Wyoming / High Wind Warnings in 2013
High Wind Warning 24, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Sep 29, 2013, 3:23 PM MDT for 5 counties in Wyoming. It took effect at Sep 30, 2013, 12:00 AM MDT. It was in force for 15 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 29, 2013, 3:23 PM MDT (21:23 UTC)
- In effect from
- Sep 30, 2013, 12:00 AM MDT
- Expired
- Sep 30, 2013, 2:53 PM MDT
- In force
- 15 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Converse County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 109 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 30, 10:30 AM MDT | NON-TSTM WND GST 60 | 2 Sse Glenrock, WY | DEER CREEK WYDOT SITE. SUSTAINED AT 40 MPH. |
| Sep 30, 11:31 AM MDT | NON-TSTM WND GST 59 | 13 S Glendo, WY | COLEMAN WYDOT SITE. SUSTAINED AT 42 MPH. |
| Sep 30, 12:06 PM MDT | NON-TSTM WND GST 60 | 13 S Glendo, WY | COLEMAN WYDOT SITE. SUSTAINED AT 44 MPH. |
| Sep 30, 12:15 PM MDT | HIGH SUST WINDS 40 | 7 Nw Elk Mountain, WY | HALLECK RIDGE WYDOT SITE. AVERAGE SUSTAINED WINDS AT 40 MPH BETWEEN 1115 AND 1215 PM MDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.4 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1885 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
217 WWUS75 KCYS 292123 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 323 PM MDT SUN SEP 29 2013 ...HIGH WINDS WILL OCCUR OVER PORTIONS OF SOUTHEAST WYOMING TONIGHT AND MONDAY... .HIGH WINDS WILL OCCUR THROUGH SOUTHEAST WYOMING WIND CORRIDORS AS WELL AS PORTIONS OF EAST CENTRAL WYOMING LATE TONIGHT AND MONDAY. A STRONG WESTERLY JET STREAM WILL MOVE INTO THE COWBOY STATE AND COMBINE WITH A TIGHTENING SURFACE PRESSURE GRADIENT TO PRODUCE STRONG WINDS. WINDS WILL DEVELOP FIRST LATE TONIGHT ACROSS FAR NORTHERN CARBON COUNTY AND THE ARLINGTON AREA BEFORE SPREADING INTO WESTERN PLATTE COUNTY AND CONVERSE COUNTY BY MIDDAY MONDAY. WYZ104-110-301200- /O.UPG.KCYS.HW.A.0015.130930T0900Z-131001T0000Z/ /O.NEW.KCYS.HW.W.0024.130930T0600Z-131001T0000Z/ FERRIS/SEMINOE/SHIRLEY MOUNTAINS-NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...MUDDY GAP...ARLINGTON...ELK MOUNTAIN 323 PM MDT SUN SEP 29 2013 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...MIDNIGHT TONIGHT THROUGH 6 PM MONDAY AFTERNOON. * WINDS...SOUTHWEST AT 30 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH. * IMPACTS...HIGH PROFILE VEHICLE TRAVEL WILL BE IMPACTED ALONG INTERSTATE 80 BETWEEN RAWLINS AND LARAMIE LATE TONIGHT AND DURING THE DAY ON MONDAY. WINDS OF THESE SPEEDS WOULD POSE BLOW- OVER RISK TO HIGH PROFILE VEHICLE TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING 5 1 1 OR ON THE INTERNET. && $$ WYZ101-105-106-301200- /O.UPG.KCYS.HW.A.0015.130930T1200Z-131001T0000Z/ /O.NEW.KCYS.HW.W.0024.130930T1200Z-131001T0000Z/ CONVERSE COUNTY LOWER ELEVATIONS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...MEDICINE BOW... BORDEAUX 323 PM MDT SUN SEP 29 2013 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM MDT MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...6 AM MONDAY MORNING THROUGH 6 PM MONDAY AFTERNOON. * WINDS...WEST TO SOUTHWEST AT 30 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH. * IMPACTS...HIGH PROFILE VEHICLE TRAVEL COULD BE IMPACTED ALONG INTERSTATE 25 IN SOUTHERN PLATTE COUNTY AS WELL AS ACROSS CONVERSE COUNTY ON MONDAY. WINDS OF THESE SPEEDS WOULD POSE BLOW-OVER RISK TO HIGH PROFILE VEHICLE TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING 5 1 1 OR ON THE INTERNET. && $$ LIEBL
3 follow-up statements
710 WWUS75 KCYS 300225 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 825 PM MDT SUN SEP 29 2013 ...HIGH WINDS WILL REDEVELOP ACROSS PORTIONS OF SOUTHEAST WYOMING LATER TONIGHT AND MONDAY... .HIGH WINDS WILL REDEVELOP OVER PORTIONS OF EAST CENTRAL AND SOUTHEAST WYOMING LATER TONIGHT AND MONDAY. A STRONG WESTERLY JET STREAM WILL MOVE THROUGH WYOMING AND COMBINE WITH A LARGE PRESSURE GRADIENT TO PRODUCE THE STRONG WINDS. WINDS WILL INITIALLY DEVELOP LATER TONIGHT ACROSS NORTH CENTRAL CARBON COUNTY BEFORE SPREADING INTO WESTERN PLATTE COUNTY AND CONVERSE COUNTY MONDAY MORNING. WYZ104-110-301430- /O.CON.KCYS.HW.W.0024.130930T0600Z-131001T0000Z/ FERRIS/SEMINOE/SHIRLEY MOUNTAINS-NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...MUDDY GAP...ARLINGTON...ELK MOUNTAIN 825 PM MDT SUN SEP 29 2013 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT MONDAY. * TIMING...STRONG WINDS WILL DEVELOP AFTER MIDNIGHT TONIGHT AND CONTINUE THROUGH MONDAY AFTERNOON. * WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH. * IMPACTS...HIGH PROFILE VEHICLE TRAVEL WILL BE IMPACTED ALONG INTERSTATE 80 BETWEEN RAWLINS AND LARAMIE LATER TONIGHT AND MONDAY. WINDS OF THESE SPEEDS WOULD POSE A BLOW-OVER RISK TO LIGHTWEIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING 5 1 1 OR ON THE INTERNET. && $$ WYZ101-105-106-301430- /O.CON.KCYS.HW.W.0024.130930T1200Z-131001T0000Z/ CONVERSE COUNTY LOWER ELEVATIONS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...MEDICINE BOW... BORDEAUX 825 PM MDT SUN SEP 29 2013 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM MDT MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM MDT MONDAY. * TIMING...STRONG WINDS WILL DEVELOP MONDAY MORNING AND CONTINUE THROUGH MONDAY AFTERNOON. * WINDS...WEST TO SOUTHWEST 30 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH. * IMPACTS...HIGH PROFILE VEHICLE TRAVEL COULD BE IMPACTED ALONG INTERSTATE 25 IN SOUTHERN PLATTE COUNTY AS WELL AS ACROSS CONVERSE COUNTY ON MONDAY. WINDS OF THESE SPEEDS WOULD POSE A BLOW-OVER RISK TO LIGHTWEIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING 5 1 1 OR ON THE INTERNET. && $$ JAMSKI
615 WWUS75 KCYS 300851 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 251 AM MDT MON SEP 30 2013 ...HIGH WINDS EXPECTED TODAY ACROSS PORTIONS OF SOUTHEAST WYOMING AND THE NORTHERN NEBRASKA PANHANDLE... .A STRONG WESTERLY JET STREAM WILL MOVE THROUGH WYOMING AND COMBINE WITH A LARGE PRESSURE GRADIENT TO PRODUCE STRONG WINDS ACROSS THE REGION TODAY. WINDS WILL REALLY BEGIN TO INCREASE BY LATE IN THE MORNING AS GOOD LOW LEVEL MIXING DEVELOPS. THE HIGH WINDS WILL PERSIST THROUGH THE AFTERNOON AND THEN GRADUALLY WEAKEN BY THE EARLY EVENING. WYZ107-109-302100- /O.EXA.KCYS.HW.W.0024.130930T1200Z-131001T0000Z/ EAST PLATTE COUNTY-CENTRAL CARBON COUNTY- INCLUDING THE CITIES OF...GLENDO...WHEATLAND...CHUGWATER... GUERNSEY...RAWLINS...SINCLAIR...HANNA 251 AM MDT MON SEP 30 2013 ...HIGH WIND WARNING IN EFFECT FROM 6 AM THIS MORNING TO 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM MDT THIS EVENING. * TIMING...6 AM THIS MORNING THROUGH 6 PM THIS EVENING. * WINDS...WEST TO SOUTHWEST 35 TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...HIGH PROFILE VEHICLE TRAVEL COULD BE IMPACTED ALONG INTERSTATE 25 IN PLATTE COUNTY AND INTERSTATE 80 IN CARBON COUNTY. THE STRONG WINDS WOULD POSE A BLOW-OVER RISK TO LIGHTWEIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING 5 1 1 OR ON THE INTERNET. && $$ WYZ104-110-302100- /O.CON.KCYS.HW.W.0024.000000T0000Z-131001T0000Z/ FERRIS/SEMINOE/SHIRLEY MOUNTAINS-NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...MUDDY GAP...ARLINGTON...ELK MOUNTAIN 251 AM MDT MON SEP 30 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * TIMING...THROUGH 6 PM THIS EVENING. * WINDS...SOUTHWEST 35 TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...HIGH PROFILE VEHICLE TRAVEL WILL BE IMPACTED ALONG INTERSTATE 80 BETWEEN RAWLINS AND LARAMIE. WINDS OF THESE SPEEDS WOULD POSE A BLOW-OVER RISK TO LIGHTWEIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING 5 1 1 OR ON THE INTERNET. && $$ WYZ101-105-106-302100- /O.CON.KCYS.HW.W.0024.130930T1200Z-131001T0000Z/ CONVERSE COUNTY LOWER ELEVATIONS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...MEDICINE BOW... BORDEAUX 251 AM MDT MON SEP 30 2013 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM MDT THIS EVENING. * TIMING...6 AM THIS MORNING THROUGH 6 PM THIS EVENING. * WINDS...WEST TO SOUTHWEST 35 TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...HIGH PROFILE VEHICLE TRAVEL COULD BE IMPACTED ALONG INTERSTATE 25 IN SOUTHERN PLATTE COUNTY AS WELL AS ACROSS CONVERSE COUNTY. WINDS OF THESE SPEEDS WOULD POSE A BLOW-OVER RISK TO LIGHTWEIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING 5 1 1 OR ON THE INTERNET. && $$ NEZ002-003-095-096-302100- /O.NEW.KCYS.WI.Y.0011.130930T1500Z-131001T0000Z/ DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISON...AGATE 251 AM MDT MON SEP 30 2013 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT THIS EVENING. * TIMING...9 AM THIS MORNING THROUGH 6 PM THIS EVENING * WINDS...WEST TO SOUTHWEST 30 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...HIGH PROFILE VEHICLE TRAVEL COULD BE IMPACTED ALONG NORTH-SOUTH ORIENTED ROADS. WINDS OF THESE SPEEDS WOULD POSE A BLOW-OVER RISK TO LIGHTWEIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FINCH
983 WWUS75 KCYS 302053 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 253 PM MDT MON SEP 30 2013 .STRONG WINDS HAVE STARTED TO DECREASE ACROSS SOUTH CENTRAL AND EAST CENTRAL WYOMING THIS AFTERNOON. WINDS WILL CONTINUE TO DECREASE THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING. WYZ101-104>107-109-110-302200- /O.CAN.KCYS.HW.W.0024.000000T0000Z-131001T0000Z/ CONVERSE COUNTY LOWER ELEVATIONS-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...MUDDY GAP... MEDICINE BOW...BORDEAUX...GLENDO...WHEATLAND...CHUGWATER... GUERNSEY...RAWLINS...SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN 253 PM MDT MON SEP 30 2013 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DROPPED BELOW CRITICAL THRESHOLDS PROMPTING THE HIGH WIND WARNING TO BE CANCELLED. GUSTS OF 45 TO 55 MPH CAN STILL BE EXPECTED THE NEXT FEW HOURS. WINDS WILL SLOWLY SUBSIDE THIS AFTERNOON AND THEN DROP OFF MORE QUICKLY THIS EVENING. $$ NEZ002-003-095-096-302200- /O.CAN.KCYS.WI.Y.0011.000000T0000Z-131001T0000Z/ DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISON...AGATE 253 PM MDT MON SEP 30 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND ADVISORY. WINDS WILL REMAIN BELOW ADVISORY CRITERIA THE REST OF TODAY. BREEZY CONDITIONS WILL PERSIST UNTIL THIS EVENING WHEN WIND SPEEDS WILL QUICKLY DECREASE AND WINDS WILL BECOME LIGHT. $$ LIEBL
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Sep 29, 11:18 AM MDT, 4 hours 5 minutes earlier.
Area forecast discussion, Sep 29, 11:18 AM MDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1118 AM MDT SUN SEP 29 2013
.UPDATE...
ISSUED AT 1029 AM MDT SUN SEP 29 2013
GUSTY SOUTHWEST WINDS WILL CONTINUE ACROSS THE AREA THROUGH THIS
AFTERNOON. SKIES CURRENTLY CLEAR TO PARTLY CLOUDY WITH THE
EXCEPTION OF CLOUDY SKIES RIGHT UNDER THE STANDING WAVE CLOUD LEE
OF THE LARAMIE RANGE. ALTOCUMULUS CLOUD DECK IS ADVANCING FROM
THE WEST...AND APPEARS ON SATELLITE TO BE RATHER THICK. PLANNING
ON UPDATING THE FORECAST TO INCREASE SKY COVER THIS AFTERNOON AND
EVENING TO MOSTLY CLOUDY. OTHERWISE NOT MUCH IN THE WAY OF
CHANGES...ALTHOUGH DEEPER MIXING MAY BE INHIBITED WHICH COULD LOWER
TEMPERATURES AND WIND SPEEDS SLIGHTLY.
UPDATE ISSUED AT 652 AM MDT SUN SEP 29 2013
OVERNIGHT LOW TEMPERATURES HAVE BOTTOMED OUT AROUND 40 DEGREES
THIS MORNING...EFFECTIVELY ENDING THE THREAT FOR FROST.
THEREFORE...HAVE CANCELLED THE FROST ADVISORY EARLY.
&&
.SHORT TERM...(TODAY THROUGH MONDAY NIGHT
ISSUED AT 453 AM MDT SUN SEP 29 2013
FROST PROSPECTS ARE QUICKLY FADING THIS MORNING AS TEMPERATURES
HAVE BEEN STEADILY HOVERING BETWEEN 40 AND 45 DEGREES ACROSS MUCH
OF THE ADVISED AREA. WITH DEW POINTS HOLDING IN THE MID
30S WOULD EXPECT ANY FROST COVERAGE TO BE PATCHY AND CONFINED TO
SHELTERED AND LOW LYING AREAS. GIVEN THE POTENTIAL THOUGH WILL
KEEP THE INHERITED FROST ADVISORY GOING THROUGH 8 AM.
OTHERWISE EXPECT WARM...DRY AND INCREASINGLY BREEZY ACROSS THE
CWFA TODAY AS SHORTWAVE ENERGY RACES FROM THE PACNW THRU THE
NORTHERN ROCKIES. THE MIXED LAYER WILL CLIMB TO AROUND 650MB WHICH
WILL ALLOW WIND GUSTS OF 40 TO 50 MPH TO SFC MAINLY WEST OF A
CHEYENNE TO LUSK LINE. THESE WARM...DRY AND BREEZY CONDITIONS WILL
CREATE CRITICAL RED FLAG CONDITIONS ACROSS EAST CENTRAL WYOMING
AND THE NORTHERN NEBRASKA PANHANDLE...SEE FIRE WEATHER SECTION. H7
TEMPERATURES OF 7-8C WILL YIELD AFTERNOON HIGHS THAT WILL CLIMB
WELL INTO THE 60S WEST WITH 70S AND EVEN SOME LOW 80S EAST OF THE
LARAMIE RANGE.
FOCUS WILL THEN TURN TO A POTENTIAL HIGH WIND EVENT ACROSS THE SE
WYOMING WIND CORRIDOR AND EAST CENTRAL WYOMING ON MONDAY. BY LATE
TONIGHT A ZONAL 150+ KNOT JET STREAK WILL ROUND THE BASE OF A
EASTERN PACIFIC TROUGH AND NOSE INTO THE NORTHERN ROCKIES. THIS
WILL PLACE THE CWFA BENEATH THE FAVORABLE SUBSIDENT RIGHT EXIT
REGION. MEANWHILE...AT THE SFC A 984MB SFC LOW WILL DEVELOP ALONG
THE CANADIAN FRONT RANGE TONIGHT MOVING INTO THE PRAIRIE PROVINCES
ON MONDAY. THIS WILL BE EFFECTIVE IN TIGHTENING THE LLVL SW/NE
GRADIENTS ACROSS THE CWFA. THIS IS EVIDENT IN 50+ KNOT H7 WIND
PROGS ACROSS NRN CARBON COUNTY...THE WIND CORRIDOR AND EAST
CENTRAL WYOMING AND KCAG-KCPR FLARING TO 60 METERS. STRONG WINDS
ARE EXPECTED TO DEVELOP FIRST ACROSS THE ARLINGTON AREA AND
NORTHERN CARBON COUNTY LATE TONIGHT...BEFORE SPILLING EAST INTO
SHIRLEY BASIN...BORDEAUX AND CONVERSE COUNTY ON MONDAY. SO...HAVE
ISSUED A HIGH WIND WATCH IN EFFECT FOR ARLINGTON AND THE
FERRIS/SEMINOE MOUNTAINS MONDAY 09Z THROUGH TUESDAY 00Z. SHIRLEY
BASIN...BORDEAUX AND CONVERSE COUNTY WILL BE IN EFFECT MONDAY 12Z
THROUGH TUESDAY 00Z. THESE WINDS WILL DECREASE LATE MONDAY AND
MORE SO ON MONDAY NIGHT.
HIGH TEMPERATURES WILL ONCE AGAIN BE VERY WARM ON MONDAY CLIMBING
WELL INTO THE 70S ACROSS SOUTHEAST WYOMING WITH LOW/MID 80S OVER
THE THE WESTERN NEBRASKA PANHANDLE.
.LONG TERM...(TUESDAY THROUGH SATURDAY)
ISSUED AT 453 AM MDT SUN SEP 29 2013
LLVL GRADIENT WEAKENS ON TUES AND THE UPPER LEVEL FLOW BECOMES
MORE SOUTHWESTERLY. THIS MEANS THAT WINDS WILL COME DOWN FROM
MON...BUT THEY WILL STILL BE GUSTY ESPECIALLY ALONG AND WEST OF
THE LARAMIE RANGE. TEMPS WILL CONTINUE TO BE AROUND 10-15 DEGREES
ABOVE NORMAL. A PROGRESSIVE UPPER LEVEL TROUGH BEGINS TO MOVE INTO
THE INTERMOUNTAIN WEST BY WED WITH A WEAK COLD FRONT PUSHING
ACROSS THE REGION BY WED NIGHT. GOOD ISENTROPIC LIFT IS PROGGED TO
DEVELOP BY LATE WED NIGHT AND THURS MORNING...RESULTING IN A
CHANCE OF SHOWERS. NOT A WHOLE LOT OF COLD AIR BEHIND THE
FROPA...SO MOST OF THE REGION WOULD EXPERIENCE RAIN (MAYBE SOME
SNOW SHOWERS ABOVE 8500 FT).
THE MAIN MODEL DIFFERENCES CONTINUE TO SHOW UP IN THE THURS-FRI
TIMEFRAME WITH REGARD TO THE AMPLITUDE OF THE TROUGH AS IT MOVES
INTO CENTRAL WY. THE MODELS HAVE BEEN STRUGGLING THE LAST FEW DAYS
WITH THE AMOUNT OF ENERGY DIVING DOWN THE BACKSIDE OF THE TROUGH.
THE 00Z GFS WAS QUITE A BIT MORE PROGRESSIVE THAN THE 00Z ECMWF.
THERE HAS NOT BEEN A LOT OF CONTINUITY FROM ONE RUN TO THE NEXT.
KEPT 30-40 PERCENT POPS AND GENERALLY BELOW NORMAL TEMPS. OF
COURSE...IF THE 00Z ECMWF WERE TO VERIFY...HIGH TEMPS WOULD BE QUITE
COLD ON FRI (30S OVER THE PLAINS) WITH A GOOD CHANCE OF
OUR FIRST WIDESPREAD SNOW OF THE SEASON.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY MORNING)
ISSUED AT 1118 AM MDT SUN SEP 29 2013
VFR CONDITIONS WILL PREVAIL AT AREA TERMINALS THRU THE PERIOD. GUSTY
WEST/SOUTHWEST WINDS THIS AFTERNOON WITH GUSTS OF 20-30 KNOTS
EXPECTED MAINLY SE WY TERMINALS. THESE GUSTY WINDS WILL DECREASE
AFTER 00Z.
&&
.FIRE WEATHER...
ISSUED AT 453 AM MDT SUN SEP 29 2013
WARM...DRY AND INCREASINGLY WINDY CONDITIONS WILL DOMINATE THE
DISTRICT FOR THE UPCOMING SEVERAL DAYS AS A PORTION OF THE JET
STREAM PLOWS INTO THE COWBOY STATE. CRITICAL FIRE WEATHER
CONDITIONS WILL BE OF INITIAL CONCERN TODAY AS THE COMBINATION OF
HIGH TEMPERATURES IN THE UPPER 70S DIP MINIMUM RELATIVE HUMIDITIES
INTO THE MID TEENS. THESE CONDITIONS WILL COMBINE WITH
WEST/SOUTHWEST WINDS TO CREATE RED FLAG CONDITIONS FOR THESE
AREAS. CONDITIONS WILL IMPROVE THIS EVENING. ATTENTION WILL THEN
TRANSITION TO THE POTENTIAL FOR A HIGH WIND EVENT ACROSS PORTIONS
OF CARBON...ALBANY...PLATTE AND CONVERSE COUNTIES ON MONDAY. WIND
GUSTS IN EXCESS OF 60 MPH WILL BE A POSSIBILITY. A HIGH WIND WATCH
HAS BEEN ISSUED FOR THESE AREAS.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...RED FLAG WARNING UNTIL 6 PM MDT THIS EVENING FOR WYZ301.
HIGH WIND WATCH FROM LATE TONIGHT THROUGH MONDAY AFTERNOON FOR
WYZ104-110.
HIGH WIND WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON
FOR WYZ101-105-106.
NE...RED FLAG WARNING UNTIL 6 PM MDT THIS EVENING FOR NEZ311.
&&
UPDATE...LIEBL
SHORT TERM...HAHN
LONG TERM...FINCH
AVIATION...RE
FIRE WEATHER...HAHNHazardous weather outlook, Sep 29, 6:19 AM MDT, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 619 AM MDT SUN SEP 29 2013 WYZ101>119-301230- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 619 AM MDT SUN SEP 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT WEST TO SOUTHWEST WINDS WILL BE BREEZY TODAY WITH GUSTS OF 40 TO 50 MPH EXPECTED WEST OF A CHEYENNE TO LUSK LINE. THESE BREEZY CONDITIONS WILL COMBINE WITH WARM TEMPERATURES AND A DRY AIR MASS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS EAST CENTRAL WYOMING. A RED FLAG WARNING IS IN EFFECT FROM 10 AM THROUGH 6 PM FOR CONVERSE AND NIOBRARA COUNTIES. WINDS WILL STRENGTHEN LATE TONIGHT ACROSS PORTIONS OF CARBON COUNTY INCLUDING THE ARLINGTON AREA. WIND GUSTS IN EXCESS OF 60 MPH WILL BE POSSIBLE. A HIGH WIND WATCH IS IN EFFECT LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG WINDS WILL SPREAD EAST ON MONDAY. STRONG WINDS WILL AGAIN BE POSSIBLE ALONG THE WIND CORRIDOR FROM ARLINGTON TO BORDEAUX AS WELL ACROSS NORTHERN CARBON COUNTY...SHIRLEY BASIN AND CONVERSE COUNTY. THE HIGH WIND WATCH CONTINUES UNTIL 6 PM ON MONDAY FOR THESE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-301230- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 619 AM MDT SUN SEP 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT BREEZY SOUTHWEST WINDS WILL COMBINE WITH WARM TEMPERATURES AND A DRY AIR MASS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE NORTHERN NEBRASKA PANHANDLE TODAY. A RED FLAG WARNING IS IN EFFECT FROM 10 AM THROUGH 6 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Sep 29, 11:46 AM MDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1146 AM MDT SUN SEP 29 2013 WYZ110-116-117-292100- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...VEDAUWOO... BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER 1146 AM MDT SUN SEP 29 2013 OCCASIONAL STRONG WINDS GUSTS WILL OCCUR THROUGH THE SOUTHERN LARAMIE RANGE AND FOOTHILLS...AND OVER THE NORTHERN SNOWY RANGE FOOTHILLS THROUGH THIS AFTERNOON. THIS INCLUDES PORTIONS OF INTERSTATE 80 BETWEEN CHEYENNE AND RAWLINS. WEST TO SOUTHWEST WINDS WILL GUST 45 TO 50 MPH AT TIMES...CREATING DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES. THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO LIGHT TRAILER TRAFFIC DUE TO WIND SPEEDS ABOVE 50 MPH. THESE WINDS MAY CAUSE LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE ADVISED TO DELAY TRAVEL. LIEBL
Special weather statement, Sep 29, 3:08 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 308 PM MDT SUN SEP 29 2013 WYZ110-300000- NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 308 PM MDT SUN SEP 29 2013 OCCASIONAL STRONG WINDS GUSTS WILL CONTINUE TO OCCUR OVER THE NORTHERN SNOWY RANGE FOOTHILLS THIS AFTERNOON. THIS INCLUDES PORTIONS OF INTERSTATE 80 BETWEEN LARAMIE AND RAWLINS. WEST TO SOUTHWEST WINDS WILL GUST 45 TO 50 MPH AT TIMES...CREATING DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES. THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO LIGHT TRAILER TRAFFIC DUE TO WIND SPEEDS ABOVE 50 MPH. THESE WINDS MAY CAUSE LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE ADVISED TO DELAY TRAVEL. LIEBL
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 3:29 AM MDT | Red Flag Warning | CYS | 15 hr | |
| Sep 29, 3:59 AM MDT | High Wind Watch | CYS | Albany, Carbon, Converse, Laramie, Platte | 11 hr |
Nearby
High Wind Warnings in Wyoming, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.